Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    pre seizure symptoms
    avatar
    kayceejoe posted:
    I'm new to the eplipesy suport group, but have been wondering about something. Have any of you ever had a strange smell (it reminds me of a chemically/film developing smell) along with "wetting" episodes? I get these smells (even wakes me out of a sound sleep @ times) every once & awhle. I've mentioned this to my neurologist , but she doesn't seem to care one way or the other. This is doctor #4 I'm speaking about. THe only thing I know to do is to more or less accept that it's happened (not that I can do anything about it), change the bedding etc. If this has happened to anyone, what do you/your doctor do about it? kayceejoe
    Reply
     
    avatar
    dancer86442 responded:
    Hello kayceejoe, I get the strange smells. It's a form of seizure, hon. Since my "episodes" are few & far between, I "ignore" them. Here's a site. Do your homework. :) :) www.faqs.org/faqs/medicine/epilepsy-faq/ The Bed wetting, yes, it, could be EP related, too. I suggest you start taking note of these "episodes." But, you should see a "specialist" (ask your family DR for ref) & get other "possible causes" ruled out. That's what I would do. :) That & start wearing DEPENDS to bed. :ooh: :sheepish: You mentioned in another post that you take Xanax. Possible cause of loss of bladder control???? Maybe! Do some MORE homework! Use the weblinks site above for drug interactions/info. It helps to have "knowledge" when dealing w/ these "dang" DRs. :) But, if he/she doesn't "care", MOVE ON. Time for DR # 5. We call this "the DR/med merrygoround" for a good reason. :) :) If there is no DR # 5, then, keep learning everything about your EP & medications. Use your journal. Take it w/ you. You are your own best advocate. Don't settle for "don't care." If you feel a symptom/side effect is more then just annoying INSIST on tests, treatments. God Bless Love Candi & family
     
    avatar
    smiles60540 responded:
    Hi kayceejoe, My daughter doesn't experience a strange smell or wetting episodes but through the research I've done regarding epilepsy, what you are experiencing is not uncommon. Your doctor sounds like my daughter's first neurologist - I'd mention things she was experiencing and he'd look at me like I was crazy. Also, he'd just shrug as if to say, "who cares" and never gave me any advice as to what was going on. Now after being a part of this support group, I have discovered she was experiencing auras. Wendy
     
    avatar
    Tammy78660 responded:
    Hi, What you are experiencing is normal for a sz. And yes... neuros are like that. :smile: Those are auras. My daughter woke up this morning not feeling right. Could be an aura for her, or means that she had a sz last night cuz she was sore and very tired. She doesn't get the smells or the wetting, only strange feelings. Tammy


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center